Alert archive / Georgia / Areal Flood Warnings in 2013
Areal Flood Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Feb 25, 2013, 2:58 PM EST for 12 counties in Georgia. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2013, 2:58 PM EST (19:58 UTC)
- Expired
- Feb 26, 2013, 2:45 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crisp County, GA, Dooly County, GA, Houston County, GA, Macon County, GA, Marion County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taylor County, GA, Webster County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Feb 25, 10:35 AM EST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 25, 10:35 AM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1035 AM EST MON FEB 25 2013 .UPDATE... NO CHANGES PLANNED AT THIS TIME. 41 .PREV DISCUSSION... /ISSUED 332 AM EST MON FEB 25 2013/ SHORT TERM /TODAY THROUGH TUESDAY/... HIGH PRESSURE IS CURRENTLY CENTERED ACROSS THE OHIO VALLEY. A WARM FRONT IS SITUATED JUST OFF THE GULF COAST. WIDESPREAD RAINFALL HAS DEVELOPED ALONG AND NORTH OF THE BOUNDARY...WITH SCT/NMRS ELEVATED THUNDERSTORMS ACROSS THE GULF COAST. RIDGE AXIS WILL CONTINUE TO SHIFT EASTWARD TODAY...WITH THE SURFACE WINDS TURNING MORE EASTERLY. THE EASTERLY FLOW WILL ALLOW FOR A COOL AIR WEDGE TO SET UP ACROSS THE CWA. EASTERLY FLOW WILL BE ENHANCED LATER THIS AFTERNOON AND EVENING AS LOW PRESSURE MOVES OUT OF EASTERN TX AND THE PRESSURE GRADIENT TIGHTENS A BIT. NOT ONLY WILL THE EASTERLY SURFACE WINDS INCREASE...WINDS ALOFT WILL ALSO BE ENHANCED WITH BOUNDARY LAYER WIND AVERAGING 15 TO 20 KT SUSTAINED. DO THINK THE WARM FRONT WILL BE HARD PRESSURE TO MOVE MUCH FURTHER NORTH THAN SOUTHERN GA...IF THE ENHANCED EAST FLOW HOLDS. SO A RELATIVELY STABLE AIRMASS WILL EXIST AT THE SURFACE THROUGH TONIGHT ACROSS MUCH OF THE CWA. HOWEVER...MID LEVEL SHORTWAVE ENERGY WILL INTERACT WITH THE WARM FRONT...HELPING TO DESTABILIZE THE AIRMASS ALOFT NORTH OF THE BOUNDARY...ALLOWING FOR ELEVATED THUNDERSTORMS TO DEVELOP THROUGH TONIGHT. THE BEST CHANCE FOR THUNDERSTORMS EXISTS ACROSS CENTRAL GA THROUGH THE OVERNIGHT HOURS. WITH SUCH STRONG WINDS ALOFT...EVEN SHOWERS WILL BE GUSTY. THE POTENTIAL FOR ISOLATED SEVERE STORMS TO DEVELOP WILL EXIST ACROSS THE SOUTHERN CWA...MAINLY ALONG AND SOUTH OF A LINE FROM COLUMBUS TO MCRAE. DAMAGING WIND GUSTS WILL BE POSSIBLE WITH ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP. WITH THE TIGHTENING PRESSURE GRADIENT...SUSTAINED WINDS/WIND GUSTS ARE JUST BELOW WIND ADVISORY CRITERIA OVERNIGHT. NOT CONFIDENT ENOUGH AT THIS TIME TO ISSUE THE HEADLINE...AS SUSTAINED/GUSTS MAY NOT BE WIDESPREAD ENOUGH. HOWEVER...WITH THE SATURATED SOILS...AND ADDITIONAL RAINFALL EXPECTED...FALLING TREES WILL BE LIKELY EVEN WITH WINDS BELOW ADVISORY CRITERIA. NO CHANGES TO THE FLOOD WATCH EXPECTED AT THIS TIME. ALSO NO MAJOR CHANGES TO THE QPF FORECAST. THE HIGHEST RAINFALL TOTALS REMAIN ACROSS CENTRAL/SOUTH CENTRAL GA. GENERALLY...ONE TO THREE INCHES OF RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS WITH THUNDERSTORMS AND WHERE STORMS REPEATEDLY CROSS. THE WARM FRONT IS EXPECTED TO MAKE A LITTLE NORTHWARD MOVEMENT INTO THE CWA EARLY ON TUESDAY AS A COLD FRONT MOVES THROUGH THE REGION. STILL THE BEST CHANCES OF THUNDER/ISOLD SEVERE REMAIN ACROSS THE SOUTHERN CWA. THIS AREA HAS THE BEST CHANCES OF GETTING INTO THE WARM SECTOR AND SEEING SOME SURFACE INSTABILITY AHEAD OF THE FRONT. TOOK BLEND FOR TEMPS. HAVE TRIED TO TIME THE ONSET OF PRECIP ACCORDING TO CURRENT RADAR TRENDS. THE HEAVIEST RAINFALL IS EXPECTED TO FALL LATER THIS AFTERNOON INTO EARLY TUESDAY. RAIN WILL BEGIN TO TAPER OFF FROM W TO E BEHIND THE FRONT. NLISTEMAA LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... GFS AND ECMWF CONTINUE TO SHOW SIMILAR SOLUTION THROUGH THE EXTENDED FORECAST PERIOD...AT LEAST CONCERNING THE LARGE SCALE PATTERN. BOTH MEDIUM RANGE MODELS CONTINUE TO SHOW THE EASTERN U.S DOMINATED BY A LARGE UPPER TROUGH THROUGH THE PERIOD. WITH A PERSISTENT TIGHT LOW- LEVEL PRESSURE GRADIENT AND GOOD COLD ADVECTION FOR GOING INTO MARCH. TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS THROUGH THE PERIOD. GFS CONTINUES TO PRODUCE PERIODS OF LIGHT QPF /GENERALLY JUST A COUPLE OF HUNDREDTHS OF AN INCH/ OFF-AND-ON ACROSS THE FAR NORTH. FORECAST THICKNESSES ARE LOW ENOUGH TO INDICATE A CHANCE FOR WINTRY PRECIPITATION...OR A T LEAST A MIX AT TIMES. ECMWF KEEPS EVEN THE LIGHT QPF AMOUNTS NORTH OF THE STATE FOR ALL EXCEPT SATURDAY. RIGHT NOW THIS CHANCE FOR PRECIPITATION REMAINS A LOW QPF/LOW CONFIDENCE PROPOSITION AND WILL NEED TO BE WATCHED CLOSELY AS WE MOVE FORWARD FOR ANY CHANGES IN ANTICIPATED AMOUNTS AND EXTENT OF COVERAGE. 20 && .AVIATION... 12Z UPDATE... WARM FRONT STILL ALONG THE GULF COAST THIS MORNING. HIGH PRESSURE RIDGE IS STARTING TO BUILD ACROSS THE MIDDLE ATLANTIC AND THE SURFACE FLOW HAS TURNED EASTERLY. WIDESPREAD RAIN WILL SPREAD FROM S TO N THROUGH THE DAY. VSBYS IN THE 5-6SM RANGE FOR TODAY...WITH SOME MODERATE RAIN OVERNIGHT WITH VSBYS IN THE 3-4SM RANGE. E WINDS SUSTAINED 10 TO 15 KT WITH GUSTS 20-27KT LIKELY THROUGH THE AFTERNOON INTO THE EVENING. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE FOR WINDS. MEDIUM CONFIDENCE ON ALL OTHER ELEMENTS. NLISTEMAA && .PRELIMINARY POINT TEMPS/POPS... ATHENS 52 41 57 39 / 60 100 100 10 ATLANTA 51 43 58 40 / 80 100 100 10 BLAIRSVILLE 52 40 51 35 / 30 100 100 10 CARTERSVILLE 55 44 55 38 / 60 100 100 10 COLUMBUS 55 52 65 41 / 100 100 100 10 GAINESVILLE 51 40 54 39 / 50 100 100 10 MACON 52 51 66 40 / 90 100 100 10 ROME 56 45 55 37 / 50 100 100 10 PEACHTREE CITY 52 46 60 38 / 80 100 100 10 VIDALIA 55 52 71 46 / 100 100 100 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD... CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH... PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON... SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR... TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES... WILKINSON. &&
Hazardous weather outlook, Feb 25, 4:01 AM EST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 AM EST MON FEB 25 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 401 AM EST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WEATHER HAZARDS EXPECTED... MINOR FLOODING CONTINUES AT A FEW LOCATIONS ACROSS CENTRAL GEORGIA AND RIVERS CONTINUE TO RISE AT SEVERAL LOCATIONS AS A RESULT OF THE RECENT HEAVY RAINFALL. A NEW ROUND OF MODERATE TO HEAVY RAINFALL WILL MOVE INTO THE REGION TODAY...PRODUCING ADDITIONAL FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN PORTIONS OF CENTRAL GEORGIA...MAINLY THIS EVENING AND OVERNIGHT. DISCUSSION... ANOTHER STRONG STORM SYSTEM WILL IMPACT NORTH AND CENTRAL GEORGIA TODAY THROUGH TONIGHT. MODERATE TO HEAVY RAINFALL IS EXPECTED WHICH WILL LIKELY LEAD TO ADDITIONAL FLOODING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. SEE THE FLOOD WATCH /FFAFFC/ FOR ADDITIONAL INFORMATION. ALTHOUGH THE ATMOSPHERE IS EXPECTED TO REMAIN ONLY MARGINALLY UNSTABLE...SUFFICIENT INSTABILITY AND LOW-LEVEL SHEAR OVER SOUTHERN PORTIONS OF CENTRAL GEORGIA WILL PROVIDE A CHANCE FOR ISOLATED SEVERE THUNDERSTORMS MAINLY THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY TUESDAY OVER SOUTHERN PORTIONS OF CENTRAL GEORGIA... ...HEAVY RAINFALL IS EXPECTED WITH ADDITIONAL FLOODING LIKELY ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA... DISCUSSION... A STRONG STORM SYSTEM WILL BE MOVING OUT OF NORTH AND CENTRAL GEORGIA BY LATE TUESDAY. HOWEVER...HEAVY RAINFALL IS STILL POSSIBLE EARLY IN THE DAY WHICH WILL LIKELY LEAD TO ADDITIONAL FLOODING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. SEE THE FLOOD WATCH /FFAFFC/ FOR ADDITIONAL INFORMATION. THE ATMOSPHERE IS EXPECTED TO REMAIN ONLY MARGINALLY UNSTABLE...HOWEVER SUFFICIENT INSTABILITY AND LOW-LEVEL SHEAR MAY LINGER OVER SOUTHEASTERN PORTIONS OF CENTRAL GEORGIA TO PROVIDE A CHANCE FOR ISOLATED SEVERE THUNDERSTORMS EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 1:13 PM EST | River Flood Warning | FFC | Bleckley, Pulaski | 6 days |
| Feb 25, 1:13 PM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 10 days |
| Feb 25, 1:13 PM EST | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 9 days |
| Feb 25, 1:13 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Feb 25, 3:06 PM EST | Areal Flood Warning | FFC | Dodge, Emanuel, Johnson, Laurens, Montgomery, Telfair and 4 more | 24 hr |
| Feb 25, 3:10 PM EST | Areal Flood Warning | FFC | Bleckley, Jefferson, Twiggs, Washington, Wilkinson | 24 hr |
| Feb 25, 3:53 PM EST | Special Weather Statement | FFC | Dodge, Laurens, Montgomery, Telfair, Toombs, Treutlen and 1 more | 82 min |
Nearby
Areal Flood Warnings in Georgia, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.